Alert archive / Wisconsin / Special Marine Warnings in 2018
Special Marine Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Jun 17, 2018, 9:19 PM CDT. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2018, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 17, 2018, 11:15 PM CDT
- In force
- 116 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jun 17, 6:51 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 17, 6:51 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 651 PM CDT Sun Jun 17 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 322 PM CDT Sun Jun 17 2018 Flood and severe weather potential are the main concerns tonight and early Monday. A cold front will move very slowly across the area tonight and early Monday. Very warm and humid air ahead of the front will provide showers and storms with the potential for producing very heavy rains, especially given the slow movement. We added some counties to the flash flood watch in northern counties. The main severe storm threat should be strong winds, as temperatures aloft are not cold for large hail. A brief tornado is not out of the question along the front though is not expected. There are model differences about how quickly the front and associated showers and storms exit the area tomorrow. That will have an effect on temperatures. .LONG TERM...Monday Night Through Sunday Issued at 322 PM CDT Sun Jun 17 2018 Zonal pattern at 500mb will dominate the weather pattern at the beginning of the period. A northwest flow pattern is expected by the weekend, allowing for low humidity and seasonable temperatures as Canadian high pressure moves across the area. Temperatures on some nights could fall into the 40s at our typical cold spots across the north later this week. The cold front will gradually push south of the area Monday night. However, additional complexes of showers and thunderstorms are expected which may clip our southern counties Monday night into Tuesday before the front pushes far enough south of the area. Canadian high pressure system should dominate the weather pattern into Friday morning. The next chance of showers and storms are possible next Friday into the weekend, although confidence is low in the timing of the rain chances. Some adjustments were made to max temperatures to account for our warmer biased sites. Did lower minimum temperatures on a few nights later in the week across the north to account for our typical cold spots. && .AVIATION...for 00Z TAF Issuance Issued at 639 PM CDT Sun Jun 17 2018 Strong and locally severe thunderstorms with gusty winds and torrential rain were ongoing over north central and far northeast WI early this evening. These will continue to sag southeast across the region this evening and overnight, with the precipitation eventually shifting south of the region on Monday. The combination of steady rains and the arrival of a cold front will cause ceilings to lower to MVFR/local IFR overnight into early Monday, but some improvement should occur by midday Monday. LLWS will occur this evening, then taper off overnight. Southwest winds will shift north to northeast after the cold front passes. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for WIZ005-010>013- 018-019-021-030-073. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 17, 3:12 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 312 PM CDT Sun Jun 17 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected across the area later this afternoon and tonight. A few storms could become severe, especially north of Highway 10. Damaging winds are the main severe weather threat. A flash flood watch is in effect for much of central and northern Wisconsin, where recent heavy rains have left the ground nearly saturated and rivers and stream levels high. .DAYS TWO THROUGH SEVEN...Monday through Sunday Scattered thunderstorms are forecast for Monday morning. A few strong storms with gusty winds and heavy rain are possible early. There is a chance of thunderstorms on Friday into next weekend. It is too early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-182015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will pose a hazard to boaters on the lake and bay at times tonight. Dense fog is also possible at times. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms into Monday, and again late in the week. RDM/Eckberg
In the hours before
Local storm report, Jun 17, 8:09 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST DANCY 44.68N 89.69W
06/17/2018 E65 MPH PORTAGE WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Jun 17, 8:10 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
810 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST MOSINEE 44.78N 89.69W
06/17/2018 M55 MPH MARATHON WI AWOS
&&
BERSCHLocal storm report, Jun 17, 8:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
844 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FUNNEL CLOUD HALDER 44.79N 89.86W
06/17/2018 MARATHON WI TRAINED SPOTTER
&&
BERSCHSpecial weather statement, Jun 17, 8:51 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
851 PM CDT SUN JUN 17 2018
WIZ022-073-074-180245-
Southern Oconto County WI-Southern Marinette County WI-Door WI-
851 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...DOOR AND
CENTRAL OCONTO COUNTIES UNTIL 945 PM CDT...
At 851 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newport State Park to near Menominee to
near Oconto. Movement was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Newport State Park around 900 PM CDT.
Egg Harbor around 925 PM CDT.
Ephraim around 930 PM CDT.
Jacksonport around 940 PM CDT.
Sturgeon Bay around 945 PM CDT.
Other locations impacted by these storms include Peninsula Center,
Fish Creek, Cullen, Peninsula State Park, Valmy, County Line,
Harmony, Ellison Bay, Peshtigo and Whitefish Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Wisconsin.
LAT...LON 4510 8695 4501 8710 4466 8734 4480 8771
4494 8767 4493 8772 4483 8780 4492 8803
4516 8772 4512 8754 4507 8752 4487 8765
4493 8746 4507 8736 4521 8742 4522 8721
4541 8700 4543 8681 4542 8681
TIME...MOT...LOC 0151Z 290DEG 25KT 4528 8704 4519 8758 4495 8789
KurimskiLocal storm report, Jun 17, 9:02 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
902 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG N ARGONNE 45.66N 88.88W
06/17/2018 FOREST WI PUBLIC
STORMS DESTROYED BIRD PENS JUST NORTH OF ARGONNE. TIME
ESTIMATED. REPORT VIA SOCIAL MEDIA.
&&
KLBLocal storm report, Jun 17, 9:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG 1 SSW BOWLER 44.84N 88.98W
06/17/2018 SHAWANO WI LAW ENFORCEMENT
FEW TREES DOWN. COUNTY D AND J.
0848 PM TSTM WND DMG TIGERTON 44.73N 89.05W
06/17/2018 SHAWANO WI LAW ENFORCEMENT
A FEW TREES DOWN
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:06 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Wood | 39 min |
| Jun 17, 7:17 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 88 min |
| Jun 17, 7:20 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 40 min |
| Jun 17, 8:11 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 17, 8:16 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Shawano | 59 min |
| Jun 17, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 31 min |
| Jun 17, 8:51 PM CDT | Special Weather Statement | GRB | Door | 54 min |
| Jun 17, 9:12 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Menominee, Oconto, Shawano | 51 min |
| Jun 17, 9:24 PM CDT | Tornado Warning | GRB | Oconto, Shawano | 24 min |
| Jun 17, 10:01 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 59 min |
| Jun 17, 10:25 PM CDT | Special Weather Statement | GRB | Waupaca | 65 min |
| Jun 17, 10:56 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago, Wood | 49 min |
| Jun 17, 11:48 PM CDT | Special Weather Statement | GRB | Winnebago | 27 min |
| Jun 18, 12:19 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 41 min |
| Jun 18, 12:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Outagamie, Portage, Waupaca and 3 more | 84 min |
| Jun 18, 2:43 AM CDT | Areal Flood Advisory | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago, Wood | 6 hr |
| Jun 18, 10:21 AM CDT | River Flood Warning | GRB | Oneida | 35 hr |
| Jun 18, 11:30 AM CDT | River Flood Warning | GRB | Waupaca | 5 days |
| Jun 18, 11:32 AM CDT | River Flood Warning | GRB | Waupaca | 3 days |
| Jun 18, 3:52 PM CDT | River Flood Advisory | GRB | Oneida | 36 hr |
Nearby
Special Marine Warnings in Wisconsin, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.